2

9 Days Til Surgery

Posted by miss m on Monday, September 26, 2011 @ 12:25am in General Blather, Hysterectomy, Sickness and Health Issues |

Didn’t do a whole lot this weekend. Love was recovering from his extraction Thursday and was kinda sore and I was really, weirdly dizzy Friday and Saturday. Not like vertigo dizzy, more like lightheaded/spacey/woozy. If I got up too quick, my vision would go kinda white/foggy too for a second.

I think that perhaps the Lupron caused my hypertension. (High blood pressure.) I’ve never had high bp before; in fact, it’s always been low. All the women in my family are that way. So, to suddenly have obscenely high readings when in 34 years I’ve never had any the same time I’m on a medication that can cause it…? Hrm. It’s listed in the side effects for physicians section under Cardiovascular. So I’m wondering if the Lupron is kinda weaning its way out of my system in bits where it’s not causing my blood pressure to be high and thus the meds are making it too low sometimes? I don’t know. It’s pure guess, but given the timing of the onset of the hypertension and the timing of these weird lightheadedness spells, it seems highly plausible.

I’m finding as I’m reading up more on Lupron that while it was a necessary evil for me to shrink the tumors (and shrink them it did, almost in half as of my last ultrasound in August), “evil” truly is the right word for it. A lot of the various strange and weird medical concerns I’ve had these past months can easily be traced back to this drug.

Such as:

  • Psychiatric side effects have included depression and emotional lability (up to 45%)
  • Oh goodness yes. Seriously sadness and depression and sudden and often inexplicable mood swings.

  • Endocrine side effects of leuprolide have included hot flashes (56% to 91%)
  • Oh goodness yes, though helped by the Femhrt hormone replacement

  • Cardiovascular side effects have included ECG changes (19%), … hypertension
  • A-yup. Suddenly on medication for something I’ve never had before.

  • Dermatologic side effects have included acne, dry skin, hair loss (up to 18% of females), photosensitivity, clamminess, night sweats, increased sweating…
  • Again, yes. Including really bad thinning of my hair that leaves me sobbing in the shower most days at the clumps coming out. My skin is both dry AND broken out, I’m always sweaty but often half hot and half cold and the sun is more intensely physically painful on my skin than ever.

  • Prolonged use of leuprolide in females may increase the risk of osteoporosis.
  • This worries me. I read a lot about permanent bone density loss in women from this drug.

  • Hematologic side effects have included anemia
  • And oh yeah, I’m also anemic again.

  • Other side effects including symptoms consistent with fibromyalgia (e.g., joint and muscle pain, headaches, sleep disorders, gastrointestinal distress, and shortness of breath) have been reported
  • All of the above.

  • General side effects including sweating, syncope, rigors, weakness, and lethargy have been reported.
  • Again, oddly familiar, yet weirdly not normal physical issues this summer.

And that’s just a quick look through one source of general reported side effects. That a very brief summary yields this many familiar symptoms is troubling. I fear the long term effects of this drug and truly hope that it will pass though my system quickly and be done. Sadly, many women report time upwards of a year (or more!) before it clears their body fully.

Lately, my mood has been worse than ever. I’m just so damned sad all the time. I hope this too will pass soon. Technically, my 3-month shot should “expire” October 7th but realistically, its hard to say how long it will take to get back to “normal.”

I do so want all this to be behind me. I want to get on with my life and stop thinking about medications, side effects, prescriptions, tumors, surgeries, doctor’s appointments – ! It is, at times, nearly overwhelming.

This is the start of my final, full week before surgery. I have doctor’s appointments Wednesday (with primary for additional pre-op bloodwork) and Friday (hematologist) this week. Love also forced me to make an appointment to get my hair cut on Thursday since it’s so thin right now from the meds and it’s months overdue and it just looks so awful and makes me feel so ugly he said I need to go and try to make myself feel a little better before surgery. I know it’s stupid, but I don’t know. I’ve been so sad about how I look and how I feel I look right now, maybe it will help.

Anyway, this got heavier then I planned. I’ve been wanting to write about my lupron side effects and thoughts and depression and hair loss and all that for awhile now but just never quite got it together. Guess it decided it wasn’t going to wait any longer and was coming out here.

But, that’s the weekend. And here starts another week and another day closer to surgery. For now? Bed. Good night and thanks for reading.

Hysterectomy Fund





Donation Shop: http://PhoenixFunds.etsy.com
My Shop: http://PhoenixFireDesigns.etsy.com

Tags: , , , , , , , , , , , , , , , ,

2 Comments

Comments are closed. Would you like to contact the author directly?

Copyright © 1969-2017 Given Eyes To See All rights reserved.
This site is using the Desk Mess Mirrored theme, v2.2.3, from BuyNowShop.com.